MAUDE Adverse Event Report: SYNTHES TRAUMA : CROSSROADS EXTREMITY SYSTEMS, LLC MOTOCLIP INSERTER ASSEMBLY, 10X10; STAPLE, FIXATION, BONE

SYNTHES TRAUMA : CROSSROADS EXTREMITY SYSTEMS, LLC MOTOCLIP INSERTER ASSEMBLY, 10X10; STAPLE, FIXATION, BONE
Catalog Number 100024PKG
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Part: 100024pkg; synthes lot: 615592; supplier lot:na; release to warehouse date: 22-august-2024.Supplier: (b)(4).No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was not returned to j&j medtech orthopaedics, however photos were received for review.The photo investigation revealed that one leg of the motoclip inserter assembly, 10x10 was observed broken.Additionally, the staple was seen outside of its packaging, indicating prior handling before the photo was taken.Since no further information available, it is not possible to conclude a potential cause of the damage.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the motoclip inserter assembly, 10x10 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that on september 30, 2024, the sales representative was shipped a complete set as trunk stock.A motoclip inserter 10x10 instrument in the set was sent broken and cannot be used.Broken metal inserter tab, two metal prongs at end of the inserter, instrument came with one metal tab broken off into a piece.There is no facility, procedure, or patient involvement.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h6 (health effect - impact code).Corrected: h6 (medical device problem code).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: investigation summary: event description: it was reported that sales rep was just shipped a complete set as trunk stock.An instrument in the set was sent broken and cannot be used and sales rep need a replacement instrument sent.The instrument is motoclip inserter 10x10 (item number 100024pkg.It was unknown, if there was a patient involvement.Note: following investigation was returned to j&j medtech orthopaedics for evaluation.A complaint was reported stating the motoclip staple inserter broke upon deploying a staple during the case.Surgery was completed without a delay.Upon review of the returned product, one of the three pins is not attached.Due to the reuse of the instrument, it is undetermined how or why the pin is not attached to the hole as intended.Upon investigation, it has been determined the breakage of the inserter is recorded as a failure listed as a moderate risk.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications the overall complaint was confirmed as the observed condition of the motoclip inserter assembly, 10x10 would have contributed to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 100024pkg, synthes lot # 615592, supplier lot # na, release to warehouse date: 22-aug-2024.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h4, h6: investigation summary: event description: it was reported that sales rep was just shipped a complete set as trunk stock with order (b)(4).An instrument in the set was sent broken and cannot be used and sales rep need a replacement instrument sent.The instrument is motoclip inserter 10x10 (item number 100024pkg.It was unknown, if there was a patient involvement.A complaint was reported stating the motoclip staple inserter broke upon deploying a staple during the case.Surgery was completed without a delay.Upon review of the returned product, one of the two pins (legs) has broken.Due to the reuse of the instrument, it is undetermined how or why the pin is failed.Upon investigation, it has been determined the breakage of the inserter is recorded as a failure listed as a moderate risk per dhf-002-dt007-01.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications the overall complaint was confirmed as the observed condition of the motoclip inserter assembly, 10x10 would have contributed to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 100024pkg.Synthes lot # 615592.Supplier lot # na.Release to warehouse date: 22-aug-2024.Supplier: (b)(4).No ncrs were generated during production.Device history review (dhr): review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5.Corrected: h6 (health effect - impact code & medical device problem code).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that a part of the motoclip staple inserter broke while deploying staple during the case.The surgeon was able to finish the case.Fragment generated.There was no surgical delay.

Brand Name
MOTOCLIP INSERTER ASSEMBLY, 10X10
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES TRAUMA : CROSSROADS EXTREMITY SYSTEMS, LLC
6423 shelby view dr.
suite 101
memphis TN 38134
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20537060
Report Number3020584246-2024-00050
Device Sequence Number15113574
Product Code JDR
UDI-Device Identifier00810112597820
UDI-Public(01)00810112597820(10)615592
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100024PKG
Device Lot Number615592
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer10/24/2025
11/07/2025
01/13/2026
01/27/2026
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date10/27/2025
11/10/2025
01/14/2026
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown